Alert archive / Texas / Wind Advisories in 2010
Wind Advisory 13, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Sep 2, 2010, 1:03 PM CDT for 15 counties in Texas. It took effect at Sep 2, 2010, 5:00 PM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2010, 1:03 PM CDT (18:03 UTC)
- In effect from
- Sep 2, 2010, 5:00 PM CDT
- Expired
- Sep 2, 2010, 8:54 PM CDT
- In force
- 4 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Floyd County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 58 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 838 J/kg
- Mixed-layer CIN
- -276 J/kg
- Mixed-layer LCL
- 1478 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
952 WWUS74 KLUB 021803 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 103 PM CDT THU SEP 2 2010 TXZ021>035-030215- /O.NEW.KLUB.WI.Y.0013.100902T2200Z-100903T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH 103 PM CDT THU SEP 2 2010 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. * TIMING: WINDS WILL INCREASE IN THE WAKE OF PASSING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING. * WINDS: SUSTAINED NORTH TO NORTHEASTERLY WIND SPEEDS BETWEEN 25 AND 35 MPH WITH GUSTS OVER 50 MPH WILL BE POSSIBLE. * ADDITIONAL IMPACTS: IN ADDITION TO THE STRONG WINDS BEHIND THE FRONT...A COMPLEX OF THUNDERSTORMS WILL IMPACT PARTS OF THE ADVISORY AREA. THESE STORMS WILL ADDITIONALLY BE ASSOCIATED WITH LOCALLY DAMAGING WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS SUSTAINED AT SPEEDS GREATER THAN 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
654 WWUS74 KLUB 030154 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 854 PM CDT THU SEP 2 2010 TXZ021>035-030300- /O.CAN.KLUB.WI.Y.0013.000000T0000Z-100903T0300Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS... MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY... MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND... LUBBOCK...SLATON...WOLFFORTH 854 PM CDT THU SEP 2 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. ALTHOUGH THE ADVISORY HAS BEEN DISCONTINUED...A COLD FRONT MOVING THROUGH THE REGION WILL CONTINUE TO PRODUCE NORTHERLY WINDS OF 15 TO 25 MPH ACROSS THE AREA THROUGH MIDNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Sep 2, 1:02 PM CDT, 1 minute earlier.
Area forecast discussion, Sep 2, 1:02 PM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 102 PM CDT THU SEP 2 2010 .UPDATE... WE CONTINUE TO MONITOR THE ADVANCEMENT OF A STRONG COLD FRONT ACROSS THE PANHANDLES ATTM...WHICH IS WELL FASTER THAN PREVIOUS PROGS. WHILE THE TRENDS INDICATED IN THE PREVIOUS FORECAST REMAIN VALID...HAVE MADE SOME NOTABLE CHANGES TO FORECAST DETAILS. CURRENT ANALYSIS SHOWS THE INITIAL WIND SHIFT/EFFECTIVE FRONTAL BOUNDARY NOW ALONG THE I40/HWY 60 CORRIDOR THROUGH AMARILLO. PERSISTENT 5+MB/3HR PRESSURE RISES OVER EASTERN COLORADO/WESTERN KANSAS AND A NICE 30KT BARRIER JET SEEN IN GRANADA PROFILER DATA SUPPORT THE FASTER/STRONGER WIND SOLUTIONS OF THE RUC/NAM...WHICH DEPICT AMBIENT POST FRONTAL SURFACE WINDS AOA 30KT BENEATH 40-50KT 850MB WINDS OVER THE NORTHERN ZONES LATE THIS AFTERNOON/EVENING. SIMILAR WINDS ARE NOW BEING OBSERVED IN THE WAKE OF THE FRONTAL BOUNDARY OVER THE NORTHERN PANHANDLES/COLORADO/KANSAS. THUS HAVE EDGED WIND SPEEDS ABOVE MOS AND WILL POST A WIND ADVISORY FOR THE NORTHERN ZONES. CONFIDENCE CONTINUES TO INCREASE FOR IMPACTS FROM SEVERE STORMS IN VICINITY THE FRONTAL BOUNDARY. HRRR/NAM SOLUTIONS GENERALLY AGREE IN ERUPTING SCATTERED/NUMEROUS STORMS...POSSIBLY AND ORGANIZED COMPLEX OR TWO...ALONG THE FRONT FROM THE EXTREME SOUTHEASTERN PANHANDLE SOUTH-SOUTHWESTWARD VIA PROPAGATION TOWARD THE SOUTH CENTRAL SOUTH PLAINS BETWEEN ROUGHLY 23-04Z. CONFIDENCE IN THIS IS HIGH GIVEN SUFFICIENT INSOLATION YIELDING PRE-CONVECTIVE SBCAPES LIKELY TO RANGE FROM 1500-3000J/KG. MID/UPPER LEVEL WINDS ARE RELATIVELY WEAK...BUT DEEPLY MIXED PBLS AND PRE-STORM SURFACE TEMPERATURES IN THE UPPER 90S MAY COMPENSATE ENOUGH TO SUPPORT THE FORMATION OF STRONG COLD POOLS AND A PRONOUNCED THREAT FOR DAMAGING WINDS. CONCERNS ALSO EXISTS FOR MORE ISOLATED/SCATTERED STORM INITIATING ALONG THE FRONT/SURFACE TROUGH TRIPLE POINT AND THEN SOUTHWARD ALONG THE FRONT DURING THE AFTERNOON. HAVE TRENDED GRIDDED POPS TOWARD THIS POTENTIAL WITH A MENTION OF EARLY DAY SCATTERED ACTIVITY CENTERED OVER THE NORTHWESTERN/NORTH-CENTRAL AND WESTERN SOUTH PLAINS 18-23Z. && .AVIATION... COLD FRONT PASSAGE TONIGHT WILL WARRANT TSRA MENTION AT KCDS BY 00Z. MVFR CONDITIONS COULD BE POSSIBLE DURING THIS TIME. KLBB MAY BECOME MVFR DURING PASSAGE OF FRONT BUT MODELS INDICATE STORMS MAY PAST EAST OF TERMINAL SO KEPT LOW-END VFR FOR NOW. STRONG WINDS IN EXCESS OF 25 KTS WILL EFFECT BOTH TERMINALS WITH PASSAGE OF FRONT. WILL MONITOR THE NEED FOR AN AIRPORT WEATHER WARNING SHOULD SUSTAINED SPEEDS SNEEK TOWARD 30 KTS. && .PREV DISCUSSION... /ISSUED 354 AM CDT THU SEP 2 2010/ LONG TERM... FEW CHALLENGES ON THE DISTANT HORIZON AS DRY NWLY FLOW GIVES WAY TO A PROGRESSIVE UA RIDGE BY LATE IN THE WEEKEND. COLD FRONT WILL HAVE PRESSED WELL SOUTH OF THE CWA FRI MORNING IN ADVANCE OF A MODIFIED CP AIRMASS AND OUTSIDE OF SOME MORNING LOW CLOUDS... ARRIVAL OF MUCH DRIER AIR SHOULD SECURE CLEARING SKIES WITH BLO CLIMO TEMPS THROUGH SAT. HOWEVER AS EARLY AS SAT MORNING LL MOISTURE WILL BE CHANNELED NORTH ALONG THE TX-NM BORDER POSSIBLY RESULTING IN SOME LOW CLOUDS...BUT THIS THREAT APPEARS TOO CONDITIONAL TO HAVE ANY IMPACT ON LOW TEMPS. MOISTURE ADVECTION THEN EXPANDS EAST THROUGH THE WEEKEND ON BREEZY SLY WINDS AS THICKNESSES REBOUND TO SEASONABLE LEVELS. BY LABOR DAY...GRADUAL MOISTENING ALOFT SHOULD COMMENCE BEHIND THE UPPER RIDGE BEFORE PRECIP CHANCES RETURN FOR PORTIONS OF THE SOUTH PLAINS THEREAFTER UNDER A WEAK BUT UNSETTLED SWLY FLOW. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 90 52 79 51 87 / 30 30 0 0 0 TULIA 93 57 79 51 85 / 40 50 0 0 0 PLAINVIEW 94 58 78 53 85 / 30 50 0 0 0 LEVELLAND 94 59 79 52 87 / 30 50 10 0 0 LUBBOCK 96 60 80 55 86 / 30 60 10 0 0 DENVER CITY 95 60 79 56 88 / 30 50 10 0 0 BROWNFIELD 95 61 80 56 88 / 20 60 10 0 0 CHILDRESS 99 60 83 55 88 / 30 70 0 0 0 SPUR 95 63 80 58 88 / 20 70 10 0 0 ASPERMONT 99 66 82 61 89 / 10 70 10 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>035. && 20
Hazardous weather outlook, Sep 2, 1:03 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 103 PM CDT THU SEP 2 2010 TXZ021>044-031815- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 103 PM CDT THU SEP 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP AND SWEEP SOUTHWARD ACROSS MUCH OF THE SOUTH PLAINS LATER TODAY...ESPECIALLY ALONG A FAST ADVANCING COLD FRONT THAT WILL PUSH SOUTHWARD THROUGH THIS EVENING. SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS... WITH A PRONOUNCED THREAT OF DAMAGING THUNDERSTORM WINDS. THE MOST LIKELY AREAS TO EXPERIENCE SEVERE STORMS WILL BE THOSE OVER ALONG AND EAST OF THE INTERSTATE 27 CORRIDOR...THEN ALONG AND SOUTHEAST OF THE U.S. HIGHWAY 385 CORRIDOR. LOCALIZED WIND GUSTS IN EXCESS OF 70 MPH MAY ACCOMPANY THUNDERSTORMS OVER PORTIONS OF THE THE EXTREME SOUTHEASTERN PANHANDLE AND THE ROLLING PLAINS EAST OF THE CAPROCK. BRIEF HEAVY RAINFALL AND HAIL UP TO ONE INCH DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. NON PRECIPITATION NORTH TO NORTHEASTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS OF 25 TO 35 MPH IN THE WAKE OF A PASSING COLD FRONT LATE THIS AFTERNOON AND THIS EVENING OVER THE EXTREME SOUTHERN PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:15 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 30 min |
| Sep 1, 7:47 PM CDT | Severe Thunderstorm Warning | LUB | Hall | 28 min |
| Sep 2, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 67 min |
| Sep 2, 5:11 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Hockley, Lubbock | 64 min |
| Sep 2, 5:47 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 58 min |
| Sep 2, 6:18 PM CDT | Flash Flood Warning | LUB | Briscoe, Hall | 117 min |
| Sep 2, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 57 min |
| Sep 2, 6:55 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock | 35 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.